MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 R; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 R; KNEE CEMENTED FEMORAL COMPONENT
Model Number 02.12.0002R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25.May.2021: lot 160120: (b)(4) items manufactured and released on 18-mar-2016.Expiration date: 2021-02-06.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event since 2017.Additional implant involved: gmk-sphere 02.07.1203r tibial tray fixed cemented size 3 r (k090988) lot.164898.Batch review performed on 25.May.2021.Lot 164898: (b)(4) items manufactured and released on 14-oct-2016.Expiration date: 2021-10-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 1 other similar reported event since 2017.
 
Event or Problem Description
3 years and 10 months after the primary surgery the patient came in reporting pain and instability due to the loosening of implants.The cause of the loose implants is unknown.The surgeon revised the tibial tray, the femoral component, and insert.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 R
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11875982
Report Number3005180920-2021-00433
Device Sequence Number3632968
Product Code JWH
UDI-Device Identifier07630030825804
UDI-Public07630030825804
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model Number02.12.0002R
Device Catalogue Number02.12.0002R
Device Lot Number160120
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR